MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refx2578 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "picc nurse reported the following."placed a dl picc and the peel-away sheath broke apart as i was peeling it.No hard was done, was able to grab and remove the whole thing.The red handle just completely broke off the sheath on the one side".Picc nurse reported that the picc was a very smooth insertion, nothing out of the ordinary.When she snapped the red handles apart and started pulling it didn' t feel abnormal.Reports she only noticed because she looked at the sheath after removal and one side was not there.Looked down and it was still mostly in the arm.There was maybe 1/4 inch external so she grabbed it and pulled it out.".
 
Event or Problem Description
It was reported "picc nurse reported the following "placed a dl picc and the peel-away sheath broke apart as i was peeling it.No hard was done, was able to grab and remove the whole thing.The red handle just completely broke off the sheath on the one side".Picc nurse reported that the picc was a very smooth insertion, nothing out of the ordinary.When she snapped the red handles apart and started pulling it didn¿t feel abnormal.Reports she only noticed because she looked at the sheath after removal and one side was not there.Looked down and it was still mostly in the arm.There was maybe 1/4 inch external so she grabbed it and pulled it out.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of an improper peel is confirmed and appears to be manufacturing related.One 5 fr microez microintroducer was returned for evaluation.The grey sheath was returned fully peeled.One of the red tabs was fully detached from the proximal end of the sheath material.Microscopic observation of the detached tab did not reveal evidence of tearing from the sheath material.The sheath material did not appear to have been bonded consistently to the tab material.Since the bonding of the sheath to the tab may have been a contributing factor to the reported event, the complaint is confirmed to be manufacturing related.Bd is working closely with the manufacturing facility to prevent reoccurrence of the reported event.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14251639
Report Number3006260740-2022-01588
Device Sequence Number4285983
Product Code LJS
UDI-Device Identifier00801741154904
UDI-Public(01)00801741154904
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1295108FD2
Device Lot NumberREFX2578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown